I never knew, I still don’t

I have had diabetes for going on 30 years, I have always has had problems with diarrhea off and on.. I would ask and the Doctors would tell me that it was medication. Then we planned a trip to Hawaii. Just before we left I had an episode of stomach cramping, diarrhea, and throwing up. All at once, I thought I had the flu. It was horribly hot where we were and I just didn’t feel well. Then my tummy got tight and crampy when we were out walking.. luckily I found a restroom and spent the next hour with horrible cramps, till finally I had diarrhea and threw up at the same time.. trying to decide which to do first. Luckily it only happened to a lesser degree till we got home.. My drugest suggested that it was a medication that I was taking for my diabetes, so I quit taking it. But the diarrhea continued and would catch me unaware and in embarrassing places. Lately the stomach cramping and intestinal cramping have started all over again. I have had a lower GI and upper GI .. over a year ago.. Now have to have another upper GI again. There have been days I haven’t been able to get off a couch without running.. I had H-pylori when they did the first upper GI and they treated it, but the doctor never followed up. So when they did the second one I still had the H pylori. And it took forever to get rid of it. I was told I have severe stomach damage….. Eating now days is an adventure, I never know. .

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The IrritableBowelSyndrome.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

View Comments (2)
  • denibs
    10 months ago

    @Prettyzany your story sound really close like mine. I grew up with stomach cramps especially if I ate red meat, then diarrhea if I ate most food stuff and for me it was regarded as allergic reaction. Then I few years ago I was diagnosed with diabetesm the medication makes the diarrhea worse. One day I have nausea even honey makes me want to vomit. Theen some days its stomach cramps, bloating, loss of appetite, contsipation. Each day has its own story. The most stressful is the diarrhea.

  • Chris Hall moderator
    10 months ago

    Hi, @prettyzany – thanks so much for sharing your story. I’m so sorry to hear how long you’ve been dealing with these issues! I’m sure it’s been really hard not getting the answers you need. One of our contributors, @hessp, wrote an article about his experience with an h-pylori infection here: https://irritablebowelsyndrome.net/living/did-food-poison-cause-my-ibs/. Please keep us updated after your next upper GI! Thanks again for taking the time to share with us. – Chris, IrritableBowelSyndrome.net Team Member

  • Poll